High Wind, Foothills of the Blue Mountains
- When
- February 25, 2:00 PM PST to 7:00 PM PST
- Where
- Foothills of the Blue Mountains forecast zone
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- TRAINED SPOTTER
Localized high winds along the immediate Blue Mountain Foothills blew a tree onto a home in Milton-Freewater. A weather spotter six miles ESE of Milton-Freewater also reported one quarter to one half inch diameter tree limbs blown down.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
Localized high winds along the immediate Blue Mountain Foothills blew a tree onto a home in Milton-Freewater. A weather spotter six miles ESE of Milton-Freewater also reported one quarter to one half inch diameter tree limbs blown down. Power outages occurred across parts of Athena.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 25, 10:04 AM PST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OREGON 1004 AM PST WED FEB 25 2004 .DISCUSSION...UPDATED THE ZONES TO CHANGE THE PRECIP TYPE TO SHOWERY FOR TODAY AND TONIGHT. ALSO CHANGE THE COVERAGE OF THUNDERSTORMS TO ISOLATED. THERE ARE SOME CONVECTIVE PARAMETERS THAT ARE FAVORABLE FOR THUNDERSTORMS TODAY. THE GFS IS SHOWING A STRONG AREA OF ENERGY ENTERING THE OREGON COAST AT 1800 GMT. EVEN WITH THIS AREA OF FORCING...WE ARE STILL NOT SEEING ANY OF THE THUNDERSTORMS MOVING INLAND. I AM STICKING WITH THE SLIGHT CHANCE OF ISOLATED THUNDERSTORMS FOR TODAY...BUT AS TIME GOES ON WITHOUT ANY THUNDERSTORMS MOVING INLAND...I MAY BACK OFF OF THE THUNDERSTORMS IN THE AFTERNOON UPDATE. THE FREEZING RAIN FORECAST IN THE FOOTHILLS OF THE WASHINGTON CASCADES AND FOR THE KITTITAS VALLEY IS A LITTLE SUSPECT. IN MY INITIAL ANALYSIS OF THE FORECAST SOUNDING...THEY ARE LOOKING MORE LIKE SNOW SHOWERS THAN FREEZING RAIN...BUT WILL ONCE AGAIN WAIT FOR THE AFTERNOON UPDATE TO DECIDE ON THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... PENDLETON (AIRPORT) 51 36 53 / 40 40 40 WALLA WALLA 50 38 53 / 40 40 40 TRI-CITIES 51 34 54 / 40 40 30 YAKIMA 50 30 52 / 60 60 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && 77
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PST WED FEB 25 2004 ORZ041>050-WAZ024>030-261300- BLUE MOUNTAINS OF OREGON OR-CENTRAL OREGON OR- EAST COLUMBIA RIVER GORGE OR-EAST COLUMBIA RIVER GORGE WA- EAST SLOPES SOUTHERN CASCADES WA-FOOTHILLS OF THE BLUE MOUNTAINS WA- FOOTHILLS OF THE BLUE MOUNTAINS OR-GRANDE RONDE VALLEY OR- JOHN DAY VALLEY OR-KITTITAS VALLEY WA-LOWER COLUMBIA BASIN WA- LOWER COLUMBIA BASIN OR-NORTH CENTRAL OREGON OR- NORTHWEST BLUE MOUNTAINS WA-OCHOCO-JOHN DAY HIGHLANDS OR- WALLOWA COUNTY OR-YAKIMA VALLEY WA- 500 AM PST WED FEB 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COAST WILL SPIN ITS MOISTURE INTO THE REGION. SOME INSTABILITY WAS ASSOCIATED WITH THIS SYSTEM AND A FEW THUNDERSTORMS ARE POSSIBLE TODAY WITH THE PRIMARY THREAT FROM THESE STORMS BEING SMALL HAIL THE SIZE OF A PEA. AT FIRST THUNDERSTORMS ARE POSSIBLE SOUTH OF A LINE FROM REDMOND TO JOHN DAY TODAY. THIS AREA WILL EXPAND TONIGHT AND THUNDERSTORMS MAY DEVELOP SOUTH AND EAST OF A LINE FROM THE DALLES TO WALLA WALLA. IN ADDITION TO THE THUNDERSTORMS...SOUTH WINDS BETWEEN 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY IN AND NEAR LAGRANDE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOW PRESSURE OFF THE COAST OF OREGON AND WASHINGTON WILL BE SLOW TO MOVE. THIS WILL KEEP THE REGION IN AN UNSETTLED PATTERN THROUGH FRIDAY WITH A FEW THUNDERSTORMS POSSIBLE THURSDAY MAINLY OVER OREGON AND THE BLUE MOUNTAINS. ANOTHER STORMS SYSTEM WILL AFFECT THE TWO STATE AREA SUNDAY INTO MONDAY WITH THE UNSETTLED WEATHER CONTINUING INTO THE BEGINNING OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385013.